Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 76, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 6, 2004, 8:31 AM CDT for Brown County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2004, 8:31 AM CDT (13:31 UTC)
- Expired
- Oct 6, 2004, 10:30 AM CDT
- In force
- 119 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 061339 FFWSJT TXC049-061530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 831 AM CDT WED OCT 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...EARLY...BROWNWOOD * UNTIL 1030 AM CDT * AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS IN EASTERN COLEMAN COUNTY MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THRIFTY AND OWENS. ADDITIONAL RAINFALL AMOUNTS OF OVER ONE INCH ARE POSSIBLE IN THE WARNED AREA. DUE TO SATURATED GROUND FROM RAINFALL YESTERDAY...EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN LAT...LON 3199 9913 3155 9916 3174 9880 3203 9897 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 2:13 AM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Oct 6, 2:13 AM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 213 AM CDT WED OCT 6 2004 .SHORT TERM... LINE OF CONVECTION JUST ABOUT TO ENTER MY WESTERN COUNTIES SO WILL GO AHEAD AND GET THE AFD OUT A LITTLE EARLY. FOCUSING ON FIRST TWO PERIODS ALMOST EXCLUSIVELY...WITH ONLY A QUICK LOOK FURTHER OUT. WILL ALMOST GUARANTEE A FEW TWEAKS TO GRIDS BETWEEN NOW AND THE TIME PRODUCTS ARE ISSUED...MAINLY TO ACCOUNT FOR THE LATEST RADAR TRENDS. ANYWAY...UPPER LOW SPINNING INTO COLORADO THIS MORNING...WITH SHORTWAVE ON THE SOUTH SIDE ROTATING THROUGH EASTERN NEW MEXICO. WITH THE MOIST AXIS IN PLACE TO THE WEST...MCS QUICKLY FORMED AND WILL TRANSLATE ACROSS WEST CENTRAL TEXAS THIS MORNING. THE NORTHERN THIRD IS MOVING A LITTLE FASTER THAN THE REST AND WILL SHIFT ACROSS THE BIG COUNTRY...WITH THE MAJORITY OF THE RAINFALL BEFORE 12Z. STILL...WITH THE BACK EDGE OF THE MCS EXTENDING A GOOD 80 MILES BEHIND THE LEADING EDGE...AT LEAST LIGHT RAINFALL SHOULD EXTEND TO 12Z. FARTHER SOUTH...CONVECTION SHOULD TAKE A LITTLE LONGER TO GET HERE AND RUN A LITTLE LONGER INTO THE MORNING HOURS. HEAVY RAINFALL LOOKS TO BE THE BIGGEST CONCERN...WITH A QUICK 1 OR 2 INCHES POSSIBLE. LOOKS LIKE MOST OF THE RAINFALL WILL END BY NOON AS SUBSIDENCE BEHIND THE WAVE TAKES OVER...WITH EVEN A FEW PEEKS OF SUNSHINE BY LATE AFTERNOON. HOWEVER...MODELS INDICATING ANOTHER SHORTWAVE TO SPAWN ANOTHER MCS TO THE WEST...AGAIN MOVING TOWARD WEST CENTRAL TEXAS NEAR OR AFTER MIDNIGHT. WILL RUN POPS ABOVE GUIDANCE VALUES FOR TONIGHT. && .LONG TERM... MAIN TROUGH TO BE TOUGH TO BUDGE OVER THE NEXT FEW DAYS AND WILL TAKE INTO EARLY IN THE WEEKEND TO FINALLY GET OUT. WILL NOT ARGUE WITH A MENTION OF POPS INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 75 63 75 59 / 100 60 60 40 SAN ANGELO 76 63 76 59 / 100 60 60 30 JUNCTION 76 64 76 61 / 80 50 60 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Oct 6, 4:57 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 457 AM CDT WED OCT 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-070957- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 457 AM CDT WED OCT 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A LINE OF THUNDERSTORMS WILL CONTINUE TO ROLL ACROSS WEST CENTRAL TEXAS THROUGH MID MORNING...AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE...WITH RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. FLOODING OF POOR DRAINAGE AREAS SUCH AS LOW LYING CITY STREETS AND LOW WATER CROSSINGS WILL BE LIKELY AS THIS LINE PASSES. A SECOND UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA AGAIN LATE TONIGHT...SPAWNING ANOTHER AREA OF THUNDERSTORMS. AGAIN...THE MAIN SEVERE WEATHER THREAT WILL BE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... ADDITIONAL ROUNDS OF THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINFALL...WILL CONTINUE ACROSS WEST CENTRAL TEXAS INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Oct 6, 2:40 AM CDT, 5 hours 51 minutes before
TXZ049-054-064>066-071-072-098-113-127-060930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 240 AM CDT WED OCT 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT FOR HASKELL...JONES... FISHER...TAYLOR...NOLAN...STERLING...COKE...RUNNELS...TOM GREEN AND IRION COUNTIES... AT 230 AM CDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM SNYDER TO COLORADO CITY TO GARDEN CITY...MOVING EAST AT 30 MPH. THESE STORMS HAVE SLOWED THEIR FORWARD SPEED A LITTLE...AND ARE NOW EXPECTED TO REACH ROBY...ROTAN...ROSCOE...SWEETWATER...AND STERLING CITY BETWEEN 3 AM AND 330 AM. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED. IN ADDITION...HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE LIKELY. POOR DRAINAGE AREAS SUCH A LOW LYING CITY STREETS AND LOW WATER CROSSINGS WILL LIKELY BECOME FLOODED. THE LINE OF STORMS SHOULD CONTINUE EAST...REACHING A LINE FROM HASKELL TO ABILENE TO ROBERT LEE TO MERTZON LINE BY 430 AM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 07
Special weather statement, Oct 6, 3:51 AM CDT, 4 hours 40 minutes before
TXZ049-054-098-099-113-114-127-128-061000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 351 AM CDT WED OCT 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT FOR HASKELL... THROCKMORTON...SHACKELFORD...JONES...FISHER...TAYLOR...CALLAHAN AND NOLAN COUNTIES... AT 350 AM CDT...A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM ASPERMONT TO HAMLIN TO ROBY TO SWEETWATER TO ROBERT LEE. THE LINE OF STORMS WAS MOVING EAST AT 30 MPH. THE STORMS WILL MOVE INTO ANSON AROUND 430 AM...HASKELL AND ABILENE AND BUFFALO GAP AROUND 5 AM. HEAVY RAINFALL OF 1 TO 2 INCHES IS LIKELY...ALONG WITH WIND GUSTS OF 30 TO 40 MPH. FLOODING OF LOW WATER CROSSINGS AND LOW LYING STREETS IS LIKELY. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 04
Special weather statement, Oct 6, 3:53 AM CDT, 4 hours 38 minutes before
TXZ064>066-071>073-076>078-168-061030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 353 AM CDT WED OCT 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT FOR STERLING...COKE... RUNNELS...TOM GREEN...CONCHO...IRION...SCHLEICHER...MENARD...CROCKETT AND SUTTON COUNTIES... AT 355 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM SWEETWATER TO ROBERT LEE TO STERLING CITY TO BIG LAKE AND IRAAN. THE STORMS WERE MOVING EAST AT 25 MPH. VERY HEAVY RAINS OF 1 TO 2 INCHES ARE LIKELY AS THE STORMS MOVE EAST. GUSTY WINDS OF 30 TO 40 MPH ARE ALSO POSSIBLE. THE STORMS SHOULD MOVE ALONG A WINTERS...BALLINGER...SAN ANGELO...OZONA LINE AROUND 530 AM. FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS IS LIKELY. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND. DONT DROWN. 04
Special weather statement, Oct 6, 5:05 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 505 AM CDT WED OCT 6 2004 TXZ064>066-071>073-076>078-168-169-061200- COKE TX-CONCHO TX-CROCKETT TX-IRION TX-KIMBLE TX-MENARD TX-RUNNELS TX-SCHLEICHER TX-STERLING TX-SUTTON TX-TOM GREEN TX- 505 AM CDT WED OCT 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT FOR STERLING...COKE... RUNNELS...TOM GREEN...CONCHO...IRION...SCHLEICHER...MENARD... CROCKETT...KIMBLE AND SUTTON COUNTIES... AT 500 AM CDT...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL EXTENDED FROM ROBERT LEE TO JUST WEST OF MERTZON AND OZONA. THE LINE WAS MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL MOVE ACROSS MERTZON AND OZONA THROUGH 6 AM. SAN ANGELO...ELDORADO... AND SONORA CAN EXPECT STORMS FROM 6 TO 7 AM. INTENSE HEAVY RAINS OF 1 TO 2 INCHES ARE LIKELY. FLOODING OF LOW WATER CROSSINGS IS POSSIBLE. LIGHTER SHOWERS WILL CONTINUE THROUGH MID MORNING. 04
Special weather statement, Oct 6, 7:20 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 720 AM CDT WED OCT 6 2004 TXZ065-066-072-073-077-078-139-154-168-169-061500- COKE TX-COLEMAN TX-CONCHO TX-KIMBLE TX-MCCULLOCH TX-MENARD TX-RUNNELS TX-SCHLEICHER TX-SUTTON TX-TOM GREEN TX- 711 AM CDT WED OCT 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT FOR COKE...RUNNELS... COLEMAN...TOM GREEN...CONCHO...MCCULLOCH...SCHLEICHER...MENARD... KIMBLE AND SUTTON COUNTIES... AT 720 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WINTERS TO BALLINGER TO PAINTROCK..TO ABOUT 10 MILES EAST OF SAN ANGELO...ELDORADO AND SONORA. THE STORMS WERE MOVING EAST AT 25 MPH. VERY HEAVY RAINFALL OF 1 TO 2 INCHES CAN BE EXPECTED. THIS WILL FILL LOW WATER CROSSINGS AND LOW LYING AREAS. LIGHT RAINS WILL CONTINUE 2 TO 3 HOURS AFTER THE THUNDERSTORMS PASS. THE STORMS WILL MOVE THROUGH FROM 745 AM TO 9 AM...COLEMAN AND MENARD AND JUNCTION FROM 830 AM TO 10 AM. THE STORMS PRODUCED 1.22 INCHES OF RAIN IN AN HOUR AT THE AIRPORT IN SAN ANGELO. THERE WERE TWO WATER RESCUES OF CARS IN SAN ANGELO. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 04
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.